Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 22, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 3, 2012, 3:34 PM EST. It took effect at Mar 3, 2012, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 3:34 PM EST (20:34 UTC)
- In effect from
- Mar 3, 2012, 4:00 PM EST
- Expired
- Mar 4, 2012, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
702 WHUS73 KGRR 032034 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 334 PM EST SAT MAR 3 2012 LMZ844>849-040445- /O.NEW.KGRR.SC.Y.0022.120303T2100Z-120304T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 334 PM EST SAT MAR 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS...WEST WINDS TO 30 KNOTS SHIFTING NORTH THIS EVENING AND DIMINISHING SUNDAY. * WAVES...WAVES 4 TO 8 FEET SUBSIDING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
3 follow-up statements
833 WHUS73 KGRR 040213 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 913 PM EST SAT MAR 3 2012 LMZ844>849-041015- /O.CON.KGRR.SC.Y.0022.000000T0000Z-120304T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 913 PM EST SAT MAR 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS SHIFTING NORTH OVERNIGHT AND DIMINISHING SUNDAY. * WAVES...WAVES 4 TO 8 FEET SUBSIDING TO 3 TO 5 FEET TOWARD DAYBREAK SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
603 WHUS73 KGRR 040821 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 AM EST SUN MAR 4 2012 LMZ844>849-041500- /O.CON.KGRR.SC.Y.0022.000000T0000Z-120304T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 321 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...WAVES 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
270 WHUS73 KGRR 041514 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1014 AM EST SUN MAR 4 2012 LMZ844>849-041615- /O.EXP.KGRR.SC.Y.0022.000000T0000Z-120304T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1014 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE DIMINISHED AND WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF TODAY. $$ MEADE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 12:59 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 3, 12:59 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1259 PM EST SAT MAR 3 2012
.UPDATE...
ISSUED AT 1258 PM EST SAT MAR 3 2012
EXTENDED THE WINTER STORM WARNING TIL 5 PM FOR A FEW COUNTIES IN
THE NW CWFA AS SOME HEALTHY SNOW SHOWERS HAVE BEEN OCCURING WITH
THE APPROACH OF A SECONDARY SFC TROUGH/COLD FRONT AND PVA ALOFT.
LDM WAS DOWN TO 1/4 MILE FOR A TIME AND ANOTHER IMPRESSIVE SNOW BAND
HAS BEEN PERSISTING FROM SHELBY TO WHITE CLOUD. THOSE HEAVIER SNOW
SHOWERS SHOULD BE ENDING OR WORKING SOUTH OF THE WARNING AREA
LATER THIS AFTERNOON ONCE THE SFC TROUGH PASSES THROUGH.
SOUTH OF THE WARNING AREA LOCAL ACCUMULATIONS OF AN INCH OR TWO
ARE POSSIBLE THE REST OF TODAY WHERE LAKE EFFECT SNOW SHOWERS
PERSIST. AREAS IN PARTICULAR TO WATCH IN THE SHORT TERM ARE
MKG/GRR WHERE THE HIRES ARW/NMM MESOSCALE MODELS SUGGEST HEAVIER
SNOW BANDS DEVELOPING TOWARD 21Z AS AFOREMENTIONED SFC TROUGH
RESULT IN STRONGER SFC CONVERGENCE BEFORE PASSING AROUND 01Z.
&&
.SYNOPSIS...
ISSUED AT 400 AM EST SAT MAR 3 2012
WINDY CONDITIONS WILL CONTINUE TODAY WITH SNOW SHOWERS ON THE BACK
SIDE OF AN INTENSE LOW PRESSURE SYSTEM NORTHEAST OF LAKE HURON.
TRAVEL CONDITIONS WILL REMAIN VERY HAZARDOUS ACROSS NORTH CENTRAL TO
NORTHERN LOWER MICHIGAN DUE TO HEAVY SNOW AND WINDY CONDITIONS
THERE. WINDS WILL DIMINISH LATER THIS AFTERNOON THROUGH TONIGHT AS
THE LOW CONTINUES TO MOVE AWAY FROM OUR REGION. HOWEVER SOME SNOW
SHOWERS WILL LINGER TONIGHT. TRANQUIL WEATHER WILL RETURN EARLY NEXT
WEEK AS HIGH PRESSURE BUILDS IN.
&&
.SHORT TERM...(TODAY THROUGH SUNDAY AFTERNOON)
ISSUED AT 400 AM EST SAT MAR 3 2012
NO MAJOR HEADLINE/SIGNIFICANT FCST CHANGES NECESSARY EARLY THIS
MORNING. THE WINTER STORM WARNING REMAINS IN EFFECT FOR OUR
NORTHERN FCST AREA WHERE AT LEAST 3 TO 6 INCHES OF SNOW HAS ALREADY
FALLEN AND WINDY CONDITIONS CONTINUE... LEADING TO VERY HAZARDOUS
TRAVEL CONDITIONS. WIND GUSTS OF 40 TO 50 MPH AND HIGHER GUSTS
ESPECIALLY NEAR THE LAKE MI SHORELINE WILL CONTINUE FOR SEVERAL MORE
HOURS. VERY MARGINAL HIGH WIND WARNING FOR OUR INLAND COUNTIES...
BUT A CLOSE ENOUGH CALL TO KEEP THE HEADLINE GOING FOR NOW.
SYNOPTIC SNOW ACROSS ROUGHLY THE NORTHERN HALF OF OUR FCST AREA
EARLY THIS MORNING WILL TRANSITION TO LAKE EFFECT AS WINDS VEER TO
THE NW AND H8 TEMPS FALL TO -9 TO -11 C BY 00Z THIS EVE. THE
WINTER STORM WARNING FOR OUR NORTHERN FCST AREA COVERS THE SNOW/WIND
IMPACTS VERY WELL. FURTHER SOUTH OF THE WARNING AREA THE SNOW
HAS NOT BEEN NEARLY AS SIGNIFICANT WITH LITTLE OR NO ACCUMULATION SO
FAR. LAKE EFFECT SNOW OF ONLY AROUND AN INCH OR TWO IS ANTICIPATED
LATER TODAY... WITH TEMPS REACHING ABOVE FREEZING INTO THE MID 30S
ACROSS OUR CENTRAL AND SOUTHERN COUNTIES.
LAKE EFFECT SNOW SHOWERS WILL LINGER TONIGHT WITH ADDITIONAL ACCUMS
GENERALLY AROUND AN INCH OR LESS... EXCEPT POTENTIALLY LOCALLY A BIT
HIGHER IN OUR FAVORED NW FLOW LES AREAS PARTICULARLY NEAR LAKE MI.
00Z NAM BUFKIT TIME HEIGHT X-SECTION FOR LWA/BIV FOR THIS EVENING
SHOW SOME DECENT OMEGAS ON THE ORDER OF 10-12 MICROBARS/SEC...
HOWEVER THIS IS MAINLY BELOW THE DGZ. NEVERTHELESS WILL NEED TO
MONITOR THIS WITH DELTA T/S REACHING THE MIDDLE TEENS BY TONIGHT AND
DEEP MOISTURE STILL IN PLACE.
STILL SOME LINGERING NW FLOW LAKE EFFECT SNOW SHOWERS SUNDAY TOO...
BUT WITH ADDITIONAL ACCUMULATIONS OF ONLY AROUND AN INCH OR LESS.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 400 AM EST SAT MAR 3 2012
LAKE EFFECT SNOW SHOWERS ACROSS WESTERN ZONES WINDS DOWN SUNDAY
NIGHT AS SFC RIDGING MOVES IN. THEN FAIR WEATHER IN RETURN FLOW
UNTIL COLD FRONT SAGS SOUTH BRINGING SHOWERS IN BY LATE WEDNESDAY.
THE FRONT...AND SOME SHOWERS...SHOULD LINGER INTO THURSDAY AND
PERHAPS THURSDAY NIGHT AS FLOW GOES PARALLEL TO UPPER FLOW.
ECMWF HAS BEEN SHOWING A SHARP BUCKLING OF THE UPPER FLOW THAT WOULD
BRING A SHOT OF COLD AIR THROUGH THE CENTRAL GREAT LAKES BY THE END
OF THE WEEK. GFS IS LESS AMPLIFIED. THE BLENDED FORECAST SEEMS LIKE
A GOOD COMPROMISE HERE UNTIL BETTER AGREEMENT IS ESTABLISHED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1258 PM EST SAT MAR 3 2012
FREQUENT MVFR CONDITIONS IN LAKE EFFECT SNOW SHOWERS EXPECTED THIS
AFTERNOON... WITH TIMES OF IFR CONDITIONS AS WELL WHEN HEAVIER
SNOW SHOWERS ARE IMPACTING THE TAF SITES.
OF PARTICULAR INTEREST FROM 20Z-02Z WILL BE THE MKG/GRR TAF SITES
WHERE SNOW SHOWERS MAY INCREASE DUE TO A SFC TROUGH MOVING
THROUGH. IFR MAY BECOME THE PREDOMINATE FLIGHT CATEGORY AT THESE
SITES FOR A FEW HOURS LATE THIS AFTERNOON/EVENING.
OTHERWISE EXPECT PERSISTENT CIGS OF 2500-3500 FEET TONIGHT INTO
SUNDAY... ALTHOUGH NO SIGNIFICANT REDUCTIONS TO VSBYS AFTER 03Z
SINCE MOST OF THE SNOW SHOWERS SHOULD BE WINDING DOWN THIS EVENING.
GUSTY WEST WINDS THIS AFTERNOON WILL DIMINISH AND BECOME NNW
BEHIND THE SFC TROUGH TONIGHT.
&&
.MARINE...
ISSUED AT 400 AM EST SAT MAR 3 2012
STORM WARNING REMAINS IN EFFECT THRU 12Z. GALE FORCE WINDS AFTER
THAT SO ISSUED A GALE WARNING THRU MID AFTN BEFORE WINDS DIMINISH
SIGNIFICANTLY THEREAFTER.
&&
.HYDROLOGY...
ISSUED AT 400 AM EST SAT MAR 3 2012
RIVER LEVELS ARE HIGH DUE TO RECENT RAIN. SEVERAL FLOOD ADVISORIES
REMAIN IN EFFECT INCLUDING THE GRAND RIVER AT IONIA... PORTAGE RIVER
NEAR VICKSBURG... GRAND RIVER AT JACKSON... SYCAMORE CREEK AT
HOLT... MAPLE RIVER AT MAPLE RAPIDS... AND THORNAPPLE RIVER ABOVE
HASTINGS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR
MIZ037>039-043-044.
LM...GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ844>849.
&&
UPDATE...MEADE
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM....OSTUNO
AVIATION...MEADE
MARINE...LAURENS
HYDROLOGY...LAURENSHazardous weather outlook, Mar 3, 5:30 AM EST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 530 AM EST SAT MAR 3 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-041030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 530 AM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS WILL BRING LIGHT ACCUMULATIONS TODAY ALONG AND WEST OF US 131. TRAVEL WILL STILL BE IMPACTED NORTH OF A LINE FROM MUSKEGON TO BIG RAPIDS BY SNOW COVERED ROADS AND BLOWING SNOW. WINDS GUSTING OVER 40 MPH COULD CONTINUE TO CAUSE SCATTERED POWER OUTAGES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-041030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 530 AM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS GUSTING OVER 40 KNOTS AND HIGH WAVES WILL BE HAZARDOUS TO MARINERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OSTUNO
In the hours before
Local storm report, Mar 3, 10:00 AM EST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM HEAVY RAIN 2 SE SCOTTVILLE 43.93N 86.25W
03/03/2012 M0.78 INCH MASON MI CO-OP OBSERVER
0959 AM HEAVY SNOW 2 SE SCOTTVILLE 43.93N 86.25W
03/03/2012 M3.9 INCH MASON MI CO-OP OBSERVER
&&
MKALEMBKLocal storm report, Mar 3, 10:04 AM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HEAVY RAIN 6 SW KALAMAZOO 42.22N 85.68W
03/03/2012 M0.41 INCH KALAMAZOO MI COCORAHS
1002 AM HEAVY RAIN 1 ESE LOWELL 42.93N 85.33W
03/03/2012 M0.80 INCH KENT MI COCORAHS
&&
MKALEMBKLocal storm report, Mar 3, 10:12 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 2 E ZEELAND 42.81N 85.98W
03/02/2012 M0.25 INCH OTTAWA MI TRAINED SPOTTER
A THUNDERSTORM IS PRODUCING PEA SIZE HAIL NEAR THE BYRON
RD EXIT OFF INTERSTATE 196.
0517 PM HAIL MEARS 43.68N 86.42W
03/02/2012 M0.25 INCH OCEANA MI TRAINED SPOTTER
PEA SIZE HAIL IS COVERING THE GROUND IN MEARS. THUNDER IS
ALSO HEARD.
0518 PM HAIL 4 NE HOLLAND 42.83N 86.06W
03/02/2012 M0.25 INCH OTTAWA MI TRAINED SPOTTER
PEA SIZE HAIL IS BEING OBSERVED.
0520 PM HAIL 2 NNE DUTTON 42.86N 85.57W
03/02/2012 M0.25 INCH KENT MI TRAINED SPOTTER
PEA SIZE HAIL.
0540 PM HAIL SIDNEY 43.25N 85.13W
03/02/2012 M0.25 INCH MONTCALM MI TRAINED SPOTTER
VERY SMALL HAIL WAS BEING OBSERVED.
0551 PM SNOW 1 N DALTON 43.34N 86.26W
03/02/2012 M0.0 INCH MUSKEGON MI TRAINED SPOTTER
SNOW IS STARTING TO MIX IN WITH RAIN AT THIS TIME.
0556 PM HAIL 3 WNW KALAMAZOO 42.30N 85.65W
03/02/2012 M0.25 INCH KALAMAZOO MI PUBLIC
PEA SIZE HAIL WAS OBSERVED FOR 30-40 SECONDS.
0600 PM HAIL 1 S KALAMAZOO 42.27N 85.59W
03/02/2012 M0.25 INCH KALAMAZOO MI TRAINED SPOTTER
PEA SIZE HAIL FELL FOR A FEW MINUTES.
0600 PM HAIL GOBLES 42.36N 85.88W
03/02/2012 M0.50 INCH VAN BUREN MI TRAINED SPOTTER
DELAYED REPORT. HALF INCH HAIL FELL WITH A THUNDERSTORM.
0622 PM HAIL 5 S LANSING 42.66N 84.55W
03/02/2012 M0.25 INCH INGHAM MI BROADCAST MEDIA
PEA SIZE HAIL AT WILX.
0625 PM HAIL BATH 42.82N 84.45W
03/02/2012 M0.25 INCH CLINTON MI BROADCAST MEDIA
TIME IS ESTIMATED. REPORT COURTESY OF WLNS.
0625 PM SNOW LUDINGTON 43.96N 86.45W
03/02/2012 M0.0 INCH MASON MI PUBLIC
SNOW WAS STARTING TO FALL HEAVILY.
0625 PM HAIL LANSING 42.74N 84.55W
03/02/2012 M0.25 INCH INGHAM MI BROADCAST MEDIA
TIME IS ESTIMATED. REPORT COURTESY OF WLNS.
0628 PM HAIL ST. JOHNS 43.00N 84.56W
03/02/2012 M0.25 INCH CLINTON MI EMERGENCY MNGR
HAIL FELL FOR TWO MINUTES.
0635 PM HAIL OKEMOS 42.72N 84.43W
03/02/2012 M0.25 INCH INGHAM MI TRAINED SPOTTER
PEA SIZE HAIL ALONG WITH LIGHTNING OBSERVED.
0720 PM SNOW 5 N LUDINGTON 44.03N 86.45W
03/02/2012 E3.0 INCH MASON MI TRAINED SPOTTER
SPOTTER REPORTS 2 TO 3 INCHES OF SNOW HAS FALLEN SINCE
6PM. BIG FLAKES ARE REDUCING THE VISIBILITY
SIGNIFICANTLY.
0751 PM SNOW 9 E WHITE CLOUD 43.57N 85.59W
03/02/2012 M0.0 INCH NEWAYGO MI CO-OP OBSERVER
HEAVY SNOW IS FALLING. OBSERVER LEFT BIG RAPIDS WHILE IT
WAS RAINING AND THEN SWITCHED OVER TO HEAVY SNOW EAST OF
WHITE CLOUD.
0800 PM SLEET MOUNT PLEASANT 43.60N 84.77W
03/02/2012 M0.00 INCH ISABELLA MI PUBLIC
SLEET WAS MIXING IN WITH RAIN AND SNOW. THUNDER WAS ALSO
REPORTED.
0809 PM SNOW 4 S SHELBY 43.55N 86.36W
03/02/2012 U0.0 INCH OCEANA MI BROADCAST MEDIA
MULTIPLE REPORTS OF SLIDEOFFS ALONG US31 JUST NORTH OF
THE MUSKEGON COUNTY LINE. SLUSHY SNOW COVERED THE ROADS.
0817 PM SNOW REED CITY 43.87N 85.51W
03/02/2012 E2.0 INCH OSCEOLA MI BROADCAST MEDIA
THUNDERSNOW REPORTED AS WELL.
0845 PM NON-TSTM WND GST MARSHALL 42.27N 84.96W
03/02/2012 M45.00 MPH CALHOUN MI BROADCAST MEDIA
REPORT COURTESY OF WOODTV.
0853 PM NON-TSTM WND GST 1 NW BATTLE CREEK 42.33N 85.21W
03/02/2012 M44.00 MPH CALHOUN MI ASOS
0856 PM NON-TSTM WND GST 3 WNW JACKSON 42.26N 84.46W
03/02/2012 M43.00 MPH JACKSON MI ASOS
0857 PM NON-TSTM WND GST ALBION 42.25N 84.75W
03/02/2012 M45.00 MPH CALHOUN MI BROADCAST MEDIA
REPORT COURTESY OF WOODTV.
0900 PM SNOW 3 SSW WEIDMAN 43.64N 85.00W
03/02/2012 M1.0 INCH ISABELLA MI TRAINED SPOTTER
ONE INCH OF SNOW IN THE LAST HOUR IN THE LAKE ISABELLA
AREA. ROADS ARE SLIPPERY.
0945 PM SNOW DIGHTON 44.09N 85.35W
03/02/2012 M6.0 INCH OSCEOLA MI BROADCAST MEDIA
MEASURED SNOWFALL REPORTED BY 9 AND 10 NEWS.
0946 PM NON-TSTM WND DMG JACKSON 42.25N 84.41W
03/02/2012 JACKSON MI 911 CALL CENTER
15 TREES KNOCKED DOWN BY THE HIGH WINDS THROUGHOUT THE
COUNTY
0956 PM NON-TSTM WND GST 5 NNW LANSING 42.80N 84.58W
03/02/2012 M48.00 MPH CLINTON MI ASOS
MEASURED AT CAPITOL CITY AIRPORT.
1000 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.30W
03/02/2012 M55.00 MPH LMZ844 MI OTHER FEDERAL
MEASURED WIND GUST AT SOUTH HAVEN GLERL SITE.
1009 PM NON-TSTM WND GST 4 SSE KALAMAZOO 42.23N 85.56W
03/02/2012 M44.00 MPH KALAMAZOO MI ASOS
1015 PM NON-TSTM WND DMG CONCORD 42.18N 84.64W
03/02/2012 JACKSON MI BROADCAST MEDIA
WLNS REPORTS SOME PORCH WINDOWS HAVE BLOWN OUT OF A HOUSE
IN CONCORD.
1015 PM SNOW FRUITPORT 43.13N 86.16W
03/02/2012 M0.5 INCH MUSKEGON MI TRAINED SPOTTER
SNOW IS BECOMING HEAVY AT TIMES.
1015 PM NON-TSTM WND GST 4 W MUSKEGON 43.22N 86.33W
03/02/2012 M43.00 MPH MUSKEGON MI OTHER FEDERAL
MEASURED AT THE MUSKEGON GLERL SITE.
1020 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.30W
03/02/2012 M57.00 MPH LMZ844 MI OTHER FEDERAL
MEASURED AT SOUTH HAVEN GLERL SITE.
1030 PM SNOW 3 WSW HART 43.68N 86.42W
03/02/2012 M3.8 INCH OCEANA MI CO-OP OBSERVER
SNOWFALL SINCE 5PM. SNOW IS CURRENTLY HEAVY.
1037 PM NON-TSTM WND GST 5 W HOLLAND 42.78N 86.21W
03/02/2012 M61.00 MPH OTTAWA MI BROADCAST MEDIA
PEAK GUST MEASURED SO FAR AT SPYGLASS HILL ON LAKE
MICHIGAN. REPORT COURTESY OF WOODTV.
1045 PM NON-TSTM WND GST LANSING 42.74N 84.55W
03/02/2012 E50.00 MPH INGHAM MI TRAINED SPOTTER
A 47 MPH GUST WAS MEASURED AT 141 AM AS WELL.
1050 PM SNOW LAKEVIEW 43.44N 85.28W
03/02/2012 E2.0 INCH MONTCALM MI DEPT OF HIGHWAYS
ROADS WERE SLICK ALONG M46
1052 PM NON-TSTM WND DMG STOCKBRIDGE 42.45N 84.18W
03/02/2012 INGHAM MI BROADCAST MEDIA
WLNS REPORTS A LARGE BRANCH TOOK A POWERLINE DOWN IN
STOCKBRIDGE.
1053 PM SNOW LUDINGTON 43.96N 86.45W
03/02/2012 M4.0 INCH MASON MI PUBLIC
TOTAL SNOWFALL SO FAR.
1100 PM NON-TSTM WND GST 2 WSW MUSKEGON 43.21N 86.30W
03/02/2012 M49.00 MPH MUSKEGON MI PUBLIC
MEASURED WIND GUST IN THE LAKESIDE NEIGHBORHOOD BY
MUSKEGON LAKE.
1104 PM NON-TSTM WND GST 2 S HOLLAND 42.75N 86.11W
03/02/2012 M45.00 MPH ALLEGAN MI ASOS
1120 PM HEAVY SNOW 2 NE PENTWATER 43.81N 86.40W
03/02/2012 U0.0 INCH OCEANA MI BROADCAST MEDIA
WOODTV RELAYED VIEWER REPORT OF EMERGENCY VEHICLES
ENCOUNTERING NEAR BLIZZARD CONDITIONS BETWEEN HART AND
LUDINGTON AT THIS TIME.
1125 PM NON-TSTM WND GST 4 W MUSKEGON 43.22N 86.33W
03/02/2012 M55.00 MPH MUSKEGON MI OTHER FEDERAL
MEASURED AT THE MUSKEGON GLERL SITE.
1127 PM NON-TSTM WND GST 1 SW GRAND HAVEN 43.05N 86.24W
03/02/2012 M54.00 MPH OTTAWA MI BROADCAST MEDIA
MEASURED ON THE BEACH JUST SOUTH OF GRAND HAVEN. REPORT
COURTESY OF WOODTV.
1136 PM NON-TSTM WND GST GERALD R FORD ARPT 42.89N 85.53W
03/02/2012 M48.00 MPH KENT MI OFFICIAL NWS OBS
1140 PM NON-TSTM WND GST 2 N WALKER 43.03N 85.76W
03/02/2012 M41.00 MPH KENT MI TRAINED SPOTTER
1143 PM NON-TSTM WND GST 3 WNW JACKSON 42.26N 84.46W
03/02/2012 M48.00 MPH JACKSON MI ASOS
1153 PM NON-TSTM WND GST 3 S IONIA 42.94N 85.06W
03/02/2012 M45.00 MPH IONIA MI AWOS
1155 PM NON-TSTM WND GST 1 ENE CHARLOTTE 42.57N 84.82W
03/02/2012 M44.00 MPH EATON MI AWOS
1231 AM SNOW 5 N MUSKEGON 43.30N 86.25W
03/03/2012 M3.0 INCH MUSKEGON MI BROADCAST MEDIA
REPORT RELAYED FROM WOODTV.
1231 AM SNOW LUDINGTON 43.96N 86.45W
03/03/2012 M5.9 INCH MASON MI BROADCAST MEDIA
REPORT RELAYED FROM WOODTV.
0117 AM NON-TSTM WND GST 5 NNW LANSING 42.80N 84.58W
03/03/2012 M49.00 MPH CLINTON MI ASOS
0117 AM NON-TSTM WND GST 1 NW BATTLE CREEK 42.33N 85.21W
03/03/2012 M46.00 MPH CALHOUN MI ASOS
0117 AM NON-TSTM WND GST 2 S HOLLAND 42.75N 86.11W
03/03/2012 M45.00 MPH ALLEGAN MI ASOS
0117 AM NON-TSTM WND GST 4 E KENTWOOD 42.90N 85.51W
03/03/2012 M48.00 MPH KENT MI ASOS
0131 AM NON-TSTM WND GST EAST GRAND RAPIDS 42.94N 85.61W
03/03/2012 M45.00 MPH KENT MI CO-OP OBSERVER
0415 AM NON-TSTM WND GST 2 NW BIG RAPIDS 43.72N 85.51W
03/03/2012 M35.00 MPH MECOSTA MI AWOS
0531 AM NON-TSTM WND GST 4 SSW ALMA 43.32N 84.69W
03/03/2012 M39.00 MPH GRATIOT MI AWOS
0614 AM NON-TSTM WND GST 1 NE MOUNT PLEASANT 43.61N 84.76W
03/03/2012 M31.00 MPH ISABELLA MI AWOS
0654 AM NON-TSTM WND GST 3 SW FREMONT 43.44N 85.99W
03/03/2012 M36.00 MPH NEWAYGO MI AWOS
0656 AM HEAVY RAIN ST. JOHNS 43.00N 84.56W
03/03/2012 M0.50 INCH CLINTON MI CO-OP OBSERVER
24 HOUR TOTAL THROUGH 645 AM.
0658 AM HEAVY RAIN 4 E KENTWOOD 42.90N 85.51W
03/03/2012 M0.48 INCH KENT MI OFFICIAL NWS OBS
24 HOUR TOTAL ENDING AT 645 AM.
0658 AM HEAVY RAIN 5 NNW LANSING 42.80N 84.58W
03/03/2012 M0.50 INCH CLINTON MI OFFICIAL NWS OBS
24 HOUR TOTAL ENDING AT 645 AM.
0658 AM HEAVY RAIN 4 SSE MUSKEGON 43.17N 86.22W
03/03/2012 M0.42 INCH MUSKEGON MI OFFICIAL NWS OBS
24 HOUR TOTAL ENDING AT 645 AM.
0658 AM HEAVY RAIN HOLLAND 42.78N 86.11W
03/03/2012 M0.42 INCH OTTAWA MI CO-OP OBSERVER
24 HOUR TOTAL ENDING AT 645 AM.
0702 AM HEAVY RAIN ALLENDALE 42.97N 85.95W
03/03/2012 M0.44 INCH OTTAWA MI CO-OP OBSERVER
24 HOUR TOTAL ENDING AT 7 AM.
0721 AM HEAVY RAIN EAST GRAND RAPIDS 42.94N 85.61W
03/03/2012 M0.51 INCH KENT MI CO-OP OBSERVER
24 HOUR TOTAL ENDING AT 7 AM.
0733 AM HEAVY RAIN HASTINGS 42.65N 85.29W
03/03/2012 M0.44 INCH BARRY MI CO-OP OBSERVER
0747 AM HEAVY SNOW 3 WSW HART 43.68N 86.42W
03/03/2012 M4.6 INCH OCEANA MI CO-OP OBSERVER
24 HOUR SNOWFALL ENDING AT 7 AM.
0747 AM HEAVY RAIN 3 WSW HART 43.68N 86.42W
03/03/2012 M1.40 INCH OCEANA MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0800 AM HEAVY SNOW 4 W HESPERIA 43.57N 86.12W
03/03/2012 M3.0 INCH OCEANA MI AMATEUR RADIO
STORM TOTAL SNOWFALL ENDING AT 755 AM.
0800 AM HEAVY RAIN 1 NW GRAND LEDGE 42.76N 84.76W
03/03/2012 M0.52 INCH EATON MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0806 AM HEAVY RAIN 4 NNE PAW PAW 42.27N 85.86W
03/03/2012 M0.39 INCH VAN BUREN MI COCORAHS
0806 AM HEAVY SNOW 7 NNW SCOTTVILLE 44.05N 86.33W
03/03/2012 M6.8 INCH MASON MI COCORAHS
0806 AM HEAVY RAIN 2 W WAYLAND 42.67N 85.68W
03/03/2012 M0.53 INCH ALLEGAN MI COCORAHS
0806 AM HEAVY RAIN 4 W BELLEVUE 42.44N 85.10W
03/03/2012 M0.51 INCH BARRY MI COCORAHS
0806 AM HEAVY RAIN 3 S GRAND RAPIDS 42.92N 85.67W
03/03/2012 M0.50 INCH KENT MI COCORAHS
0806 AM HEAVY RAIN 7 NNW SCOTTVILLE 44.05N 86.33W
03/03/2012 M0.63 INCH MASON MI COCORAHS
0806 AM HEAVY RAIN 3 W WALKER 43.00N 85.83W
03/03/2012 M0.50 INCH OTTAWA MI COCORAHS
0818 AM HEAVY SNOW BIG RAPIDS 43.70N 85.48W
03/03/2012 M2.6 INCH MECOSTA MI CO-OP OBSERVER
0818 AM HEAVY RAIN BIG RAPIDS 43.70N 85.48W
03/03/2012 M0.98 INCH MECOSTA MI CO-OP OBSERVER
0913 AM HEAVY RAIN 2 SSW IONIA 42.96N 85.08W
03/03/2012 M0.90 INCH IONIA MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 8 AM.
0959 AM HEAVY RAIN 2 SE SCOTTVILLE 43.93N 86.25W
03/03/2012 M0.78 INCH MASON MI CO-OP OBSERVER
0959 AM HEAVY SNOW 2 SE SCOTTVILLE 43.93N 86.25W
03/03/2012 M3.9 INCH MASON MI CO-OP OBSERVER
1002 AM HEAVY RAIN 6 SW KALAMAZOO 42.22N 85.68W
03/03/2012 M0.41 INCH KALAMAZOO MI COCORAHS
1002 AM HEAVY RAIN 1 ESE LOWELL 42.93N 85.33W
03/03/2012 M0.80 INCH KENT MI COCORAHS
&&
MKALEMBKLocal storm report, Mar 3, 11:44 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1144 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HEAVY SNOW WHITE CLOUD 43.57N 85.77W
03/03/2012 M6.0 INCH NEWAYGO MI TRAINED SPOTTER
STORM TOTAL SNOWFALL.
&&
MKALEMBKLocal storm report, Mar 3, 3:03 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 SE SYLVAN TWP 43.94N 85.13W
03/03/2012 M6.0 INCH OSCEOLA MI TRAINED SPOTTER
STORM TOTAL SNOWFALL FROM LAST NIGHT THROUGH THIS
MORNING. TIME APPROXIMATE.
0900 AM SNOW 2 NNW CLARE 43.84N 84.78W
03/03/2012 M3.0 INCH CLARE MI TRAINED SPOTTER
STORM TOTAL SNOWFALL FROM LAST NIGHT THROUGH THIS
MORNING. TIME APPROXIMATE.
0900 AM SNOW 5 SW NEWKIRK TWP 44.05N 85.82W
03/03/2012 M10.0 INCH LAKE MI TRAINED SPOTTER
STORM TOTAL SNOWFALL FROM LAST NIGHT THROUGH THIS
MORNING. TIME APPROXIMATE.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:29 AM EST | Gale Warning | GRR | 12 hr | |
| Mar 3, 10:39 AM EST | River Flood Advisory | GRR | Kent | 4 days |
| Mar 3, 10:39 AM EST | River Flood Advisory | GRR | Clinton | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.